COLDACMIN SINUS

Print
Barcode:
Description

COMPOSITION:

Paracetamol ................................................................325 mg

Chlorpheniramine maleate .............................................. 2 mg

Excipients q.s...............................................................1 tablet

(Tapioca starch, lactose monohydrate, talc, magnesium stearate, tartrazine color, PVP K30)   

DOSAGE FORM: Tablet.

PRESENTATION: Box of 10 blisters x 10 tablets.    Bottle of 100 tablets.

PHARMACODYNAMICS:

Paracetamol produces analgesia, antipyresis. The drug acts on the hypothalamic heat-regulating center to produce antipyresis; heat dissipation is increased as a result of vasodilation and increased peripheral blood flow. Paracetamol lowers body temperature in patients with fever but rarely lowers normal body temperature.

Chlorpheniramine maleate is an antihistamine. By competitive blockage of H1-receptor, chlorpheniramine inhibits histamine on smooth muscle, capillary permeability and therefore reduction or disappear of hypersensitivity reactions, particularly in the upper respiratory tract.

PHARMACOKINETICS:

Paracetamol is rapidly and completely absorbed by the gastrointestinal tract. The elimination half-life of paracetamol varies from about 1.25 to 3 hours. Paracetamol is N - hydroxylated by cytochrome P450 to a reactive intermediate metabolite, N - acetyl - benzoquinoneimine. This metabolite reacts with sulfhydryl groups in glutathione and so deactivated. However, if high doses of paracetamol are taken, this metabolite is formed in a sufficient amount to deplete hepatic glutathione; in that situation, its response to the sulfhydryl group of liver proteins increases and liver necrosis may have been reported. The drug is excreted by the kidneys.

Chlorpheniramine maleate is well absorbed by oral administration. Chlorpheniramine is rapidly and extensively metabolized. Unchanged drug and active metabolites are excreted primarily in the urine; excretion is dependent on urinary pH and flow-rate. The half-life is about 12 to 15 hours.

INDICATIONS: For the treatment of: cold, fever, headache, muscular and osteoarticular pains accompanied by coryza, catarrhal mucitis, sinusitis due to flu or allergy to weather.

CONTRAINDICATIONS: Hypersensitivity to any components of the drug. Patients with glucose - 6 - phosphate dehydrogenase deficiency. Patients with narrow-angle glaucoma, acute course of asthma, prostatomegaly, bladder neck stenosis, gastric ulcer, pyloro-duodenal obstruction. Patients receiving MAOIs within 14 days before, up to the time of treatment with chlorpheniramine. Breast-feeding women, children aged < 6 years.

SPECIAL WARNINGS AND PRECAUTIONS FOR USE:

Dermatologic reactions including pruritic maculopapular rash and urticaria have been reported and other sensitivity reactions including laryngeal oedema, angioedema, and anaphylactoid reactions may occur rarely. Thrombocytopenia, leukopenia, and pancytopenia have been associated with the use of p-aminophenol derivatives, especially with prolonged administration of large doses. Neutropenia and thrombocytopenic purpura have been reported with paracetamol use. Rarely, agranulocytosis has been reported in patients receiving paracetamol.

Individuals with phenylketonuria and other individuals who must restrict their intake of phenylalanine should be warned that the drug contains aspartame. Patients with hypersensitivity (asthma) should not use concurrently paracetamol and sulfite-containing food or drugs. Cautions should be taken in patients with previous anemia, hepatic and renal impairments. Because chronic, excessive consumption of alcohol may increase the risk of paracetamol-induced hepatotoxicity, it is advised to avoid chronic ingestion of alcohol.

Chlorpheniramine can increase the risk of urine retention, particularly in patients with prostatomegaly, urinary obstruction, pyloro-duodenal obstruction; it causes more severity in myasthenia gravis patients. Sedative effect of chlorpheniramine has been increased by ingestion of alcohols and co-administration with other tranquillisers. Use with caution in patients with chronic lung disease, apnee or breathing troubles, glaucoma, and in the elderly. Risk of tooth decay occurs in patients undergoing long-term treatment.

For the paracetamol-containing drugs, the physician should warn patients of serious signs of skin reactions such as Steven-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN) or Lyell’s syndrome, acute generalized exanthematous pustulosis (AGEP).

PREGNANCY AND LACTATION:

Pregnancy: The drug should be administered to pregnant women if really necessary. Serious reactions (including epilepsy) in newborn baby can happen if chlorpheniramine is used in the last trimester of pregnancy.

The drug is contraindicated in breast-feeding mothers.

EFFECTS ON ABILITY TO DRIVE AND USE MACHINES:

The drug should not be administered when driving or operating machinery.

INTERACTIONS:

Avoid co-administration of Coldacmin sinus with coumarin anticoagulant and indandione derivative, phenothiazine, anticonvulsants (including phenytoin, barbiturate, carbamazepine), isoniazid, sedatives, alcoholic drinks, monoamine oxidase inhibitors.

ADVERSE EFFECTS:

Paracetamol: Infrequently: rash, nausea, vomiting, kidney disease, renal toxicity due to long-term abuse; neutropenia, pancytopenia, and anemia.

Rarely: hypersensitivity reactions.

Chlorpheniramine: Frequently: somnolence, sedation, dry mouth. Rarely: dizziness, nausea.

Inform a physician about any adverse effects occur during the treatment.

OVERDOSAGE:

Paracetamol toxicity may result from a single toxic dose, from repeated ingestion of large doses of paracetamol (e.g. 7.5 - 10 g daily for 1 - 2 days), or from chronic ingestion of the drug. Dose-dependent, hepatic necrosis is the most serious acute toxic effect associated with overdosage and potentially fatal.

Symptoms of paracetamol overdosage include nausea, vomiting, abdominal pain, cyanosis on skin, mucosa, and nails.

Treatment: In the event of severe paracetamol intoxication, full supportive measures should also be instituted. Gastric lavage should be carried out especially if the overdose was taken within the previous 4 hours.

The main detoxication therapy is use of sulfhydryl compound. N-acetylcysteine gives its effect followed by oral route or an intravenous infusion. N-acetylcysteine should be administered as soon as possible, preferably within 36 hours of overdosage. N-acetylcysteine is more effective if administered within 10 hours of overdosage. It can be diluted with water or alcohol-free drinks to a 5% solution and orally taken within 1 hour. Oral N-acetylcysteine is given as a 140 mg/kg body-weight initial dose followed by 70 mg/kg body-weight every four hours for 17 more doses.

Methionine, activated charcoal and/or salt cathartics are also advised to treat overdose.

Symptoms of chlorpheniramine overdosage include sedation, paradoxical excitation of the CNS, psychosis, epilepsy, apnea, convulsions, anti-acetylcholine effects, dystonic reactions and cardiovascular collapse, and arrhythmias.

Treatment: Symptomatic and supportive measures giving special attention to cardiac, respiratory, renal and hepatic functions and fluid and electrolyte balance. Gastric lavage or emesis with ipecacuanha syrup should be given. Administration of activated charcoal and cathartic should be then used to reduce the absorption. Treat hypotension and arrhythmias vigorously. Convulsions may be treated with i.v. diazepam or phenytoin. Haemoperfusion may be used in severe cases.

DOSAGE & ADMINISTRATION:

The dosage should be orally taken every 4 - 6 hours.

Adults and children aged more than 12 years: oral dose of 1 - 2 tablets/ time.

Children aged from 6 - 12 years: half the adult dose.

* Notes:

Paracetamol should not be used for self-medication of pain for longer than 10 days (in adults) or 5 days (in children), unless directed by a clinician because pain of such intensity and duration may indicate a pathologic condition requiring medical evaluation and supervised treatment.

Paracetamol should not be used in adults and children for self-medication of marked fever (greater than 39.50C), fever persisting longer than 3 days, or recurrent fever, unless directed by a clinician because such fevers may indicate serious illness requiring prompt medical evaluation.

To minimize the risk of overdose, children should not be given more than 5 doses of paracetamol for analgesia and antipyresis within 24 hours unless directed by a physician.

Or as directed by the physician.

Read the directions carefully before use.

Consult the physician for more information.

Shelf-life: 36 months from the manufacturing date.

Storage conditions: Store in dry places, not exceeding 30oC, protect from light.

Specifications: Manufacturer's.

Reviews

There are yet no reviews for this product.